Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 138, NWS Morristown, TN

July 14, 2016Anderson County, Knox County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2016, 4:30 PM EDT for Anderson County, Knox County, Tennessee. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 4:30 PM EDT (20:30 UTC)
Expired
Jul 14, 2016, 5:15 PM EDT
In force
45 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Anderson County, TN, Knox County, TN

The radar

The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:31 PM EDTTSTM WND DMGFarragut, TNA COUPLE OF LARGE LIMBS DOWN.
Jul 14, 4:40 PM EDTTSTM WND DMG4 Wsw Knoxville, TNTREE ON CAR
Jul 14, 4:40 PM EDTHAIL 1.54 Ne Farragut, TN
Jul 14, 4:56 PM EDTTSTM WND DMG1 Ne Knoxville, TNTREE DOWN ON A HOME VIA SOCIAL MEDIA.
Jul 14, 5:00 PM EDTTSTM WND DMG3 Ne Knoxville, TNMULTIPLE LARGE LIMBS DOWN ALONG EDGEWOOD AVENUE WITH ESTIMATED WINDS OF 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS54 KMRX 142030
SVRMRX
TNC001-093-142115-
/O.NEW.KMRX.SV.W.0138.160714T2030Z-160714T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN EASTERN TENNESSEE...
  SOUTHEASTERN ANDERSON COUNTY IN EASTERN TENNESSEE...

* UNTIL 515 PM EDT

* AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  FARRAGUT...OR 9 MILES SOUTHEAST OF OAK RIDGE...MOVING NORTHEAST AT
  25 MPH. ANOTHER STORM THAT WAS INCREASING IN INTENSITY WAS BETWEEN
  POWELL AND CLINTON.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KNOXVILLE...OAK RIDGE...ALCOA...FARRAGUT...LOUISVILLE...HALLS...
  BEARDEN...POWELL...KARNS AND LAKE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING.
STAY AWAY FROM WINDOWS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3592 8428 3617 8399 3595 8377 3587 8394
      3588 8395 3586 8398 3588 8400 3588 8403
      3585 8401 3584 8402 3585 8403 3585 8405
      3583 8406 3585 8408 3583 8412 3585 8413
      3585 8414 3580 8414 3579 8416
TIME...MOT...LOC 2028Z 232DEG 21KT 3590 8414 

HAIL...1.25IN
WIND...60MPH
 
$$

TD
1 follow-up statement
144 
WWUS54 KMRX 142050
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
450 PM EDT THU JUL 14 2016

TNC001-142059-
/O.CAN.KMRX.SV.W.0138.000000T0000Z-160714T2115Z/
ANDERSON TN-
450 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3583 8406 3585 8406 3584 8407 3586 8409
      3599 8415 3603 8406 3606 8409 3616 8398
      3595 8377 3587 8394 3588 8395 3586 8398
      3588 8400 3588 8403 3585 8401 3584 8402
      3585 8403 3585 8405
TIME...MOT...LOC 2049Z 240DEG 25KT 3597 8396 

$$

TNC093-142115-
/O.CON.KMRX.SV.W.0138.000000T0000Z-160714T2115Z/
KNOX TN-
450 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL KNOX COUNTY...

AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOXVILLE...
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...ALCOA...LOUISVILLE...HALLS...BEARDEN...POWELL...
KARNS AND LAKE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3583 8406 3585 8406 3584 8407 3586 8409
      3599 8415 3603 8406 3606 8409 3616 8398
      3595 8377 3587 8394 3588 8395 3586 8398
      3588 8400 3588 8403 3585 8401 3584 8402
      3585 8403 3585 8405
TIME...MOT...LOC 2049Z 240DEG 25KT 3597 8396 

HAIL...1.25IN
WIND...60MPH
 
$$

TD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:11 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 14, 3:11 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
311 PM EDT THU JUL 14 2016

.SHORT TERM /TONIGHT AND FRIDAY/...
The convective line of strong to marginally severe thunderstorms
over Middle TN...will continue it's march toward the Cumberland
Plateau over the next couple of hours....and then gradually move
across the region late this afternoon (from around 21Z) through the
late evening (03Z or so). Given the very weak shear...the intensity
of this activity will be mitigated somewhat. However...the steep
lapse rates (on the order of 7 deg C)...the ML CAPE values around
2000 J/kg...and the presence of drier air aloft (noted on the
inverted-V sounding profiles)...will keep a severe threat going
through the early to mid evening. The main threats will be
localized wet microbursts and damaging straight-line convective
winds...along with marginally severe hail and lightning. Some
locally heavy rainfall is also possible given the slow-moving
nature of these storms as they progress east.

Late tonight...this activity will clear off to the east...and
thanks to some partial clearing and light winds...some patchy fog
is expected through the morning rush hour commute on Friday. The
unsettled pattern will continue on Friday...with the weak open
upper-trough swinging through. This will bring scattered to
numerous showers and thunderstorms across the region during the
afternoon and evening...favoring areas along and south of I-40.
Given the cloud cover and precipitation chances...a cooler day with
highs in the 80s are expected areawide.

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Deep moisture and a weakly unstable air mass in place on Saturday
combined with a residual convective boundary over the region and a
short wave moving through will provide a chance of showers and
thunderstorms. Weaker instability will remain over the area Sunday
and Monday for a lesser chance of convection. The best chance of
thunderstorms will be Tuesday when a stronger short wave/boundary
moves into the area. We will become moderately unstable with deep
moisture in place and could see a few strong to marginally severe
storms develop over the region. Convective chances diminish
Wednesday and Thursday as drier air and surface high pressure move
in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  89  71  90 /  50  70  40  50
Knoxville McGhee Tyson Airport, TN  71  89  69  87 /  50  50  40  50
Oak Ridge, TN                       70  90  69  87 /  50  50  40  50
Tri Cities Airport, TN              69  88  67  85 /  40  40  40  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AMP/MJB
Hazardous weather outlook, Jul 14, 10:45 AM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EDT THU JUL 14 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1045 AM EDT THU JUL 14 2016 /945 AM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. WHILE STORMS SHOULD NOT BE VERY
ORGANIZED...SOME MAY BECOME SEVERE AND PRODUCE LOCALIZED STRONG
DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.

THOSE WITH OUTDOOR PLANS SHOULD ESPECIALLY KEEP AN EYE ON THE
WEATHER AND HAVE A WAY TO GET WARNING INFORMATION!

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE
FRIDAY AND SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS PRODUCING
SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND
LOCALIZED FLASH FLOODING.

THE FRONTAL BOUNDARY WILL STALL JUST SOUTH AND EAST OF THE AREA
SUNDAY...THEN LIFT NORTHWARD EARLY NEXT WEEK. BY TUESDAY...AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS ALONG
WITH ANOTHER FRONTAL BOUNDARY. AIRMASS ACROSS THE REGION WILL BE
VERY UNSTABLE PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL UP TO
QUARTER SIZE...AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS WEEK...AND AGAIN NEXT
TUESDAY.

In the hours before

Special weather statement, Jul 14, 3:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU JUL 14 2016

TNZ081-098-099-142030-
MARION-HAMILTON-SEQUATCHIE-
352 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SEQUATCHIE...
SOUTHWESTERN HAMILTON AND MARION COUNTIES...

AT 351 PM EDT/251 PM CDT/...A STRONG THUNDERSTORM WAS LOCATED NEAR
SIGNAL MOUNTAIN...OR 10 MILES WEST OF CHATTANOOGA...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...
SOUTH PITTSBURG...WALDEN...WHITWELL...KIMBALL...MONTEAGLE...
FAIRMOUNT...RED BANK...POWELLS CROSSROADS...ORME...MARTIN SPRINGS...
FOSTER FALLS S.P....NEW HOPE...SEQUATCHIE CAVE...HALETOWN (GUILD)...
FALLING WATER AND LOOKOUT MOUNTAIN.

LAT...LON 3510 8586 3524 8584 3524 8582 3522 8577
      3522 8574 3524 8569 3529 8571 3530 8566
      3521 8522 3498 8532 3499 8579 3500 8586
TIME...MOT...LOC 1951Z 284DEG 13KT 3509 8544

MJB
Special weather statement, Jul 14, 4:09 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT THU JUL 14 2016

TNZ085>087-100>102-142100-
BRADLEY-SOUTHEAST MONROE-NORTHWEST MONROE-WEST POLK-EAST POLK-MCMINN-
409 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK...SOUTHEASTERN
BRADLEY...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES...

AT 408 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ETOWAH TO 8 MILES
EAST OF ETON. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...BENTON...DUCKTOWN...ETOWAH...ENGLEWOOD...TELLICO PLAINS...
NIOTA...COKER CREEK...ARCHVILLE...PARKSVILLE...GAP SPRINGS...
MOUNT VERNON...BULLET CREEK...HIWASSEE OCOEE S.P....DENTVILLE...
CONASAUGA...COPPERHILL...BIG FROG MOUNTAIN...RELIANCE AND TURTLETOWN.

LAT...LON 3499 8481 3552 8459 3544 8419 3525 8425
      3522 8429 3507 8431 3499 8433
TIME...MOT...LOC 2008Z 253DEG 41KT 3542 8446 3486 8461

MJB
Special weather statement, Jul 14, 4:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 PM CDT THU JUL 14 2016

TNZ081-082-142045-
BLEDSOE-SEQUATCHIE-
311 PM CDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SEQUATCHIE AND SOUTHWESTERN
BLEDSOE COUNTIES...

AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DUNLAP...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...PALIO...BRAYTON...CAGLE...OLD CUMBERLAND...
FLAT TOP MOUNTAIN AND MOWBRAY MOUNTAIN.

LAT...LON 3553 8558 3554 8554 3555 8546 3559 8541
      3551 8514 3549 8514 3548 8513 3547 8513
      3545 8515 3545 8517 3532 8524 3527 8529
      3534 8554 3536 8551 3541 8549 3541 8551
      3542 8551 3543 8554 3549 8554 3552 8558
TIME...MOT...LOC 2010Z 284DEG 48KT 3541 8522

MJB
Special weather statement, Jul 14, 4:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT THU JUL 14 2016

TNZ081>084-099-142100-
RHEA-MEIGS-BLEDSOE-HAMILTON-SEQUATCHIE-
422 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SEQUATCHIE...RHEA...BLEDSOE...MEIGS AND NORTHEASTERN HAMILTON
COUNTIES...

AT 422 PM EDT/322 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR SPRING CITY TO NEAR DUNLAP.
MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...
FALL CREEK FALLS STATE PARK...BRAYTON...PEAKLAND...BIG SPRING...
TEN MILE...STINGING FORK FALLS S.P....BIRCHWOOD...GRANDVIEW...
PINEY FALLS S.P....EVENSVILLE...OLD CUMBERLAND...PALIO...
OLD WASHINGTON...MOUNT CREST AND SALE CREEK.

LAT...LON 3538 8521 3536 8523 3545 8535 3553 8551
      3561 8538 3572 8526 3577 8525 3577 8504
      3575 8503 3576 8492 3583 8479 3579 8474
      3575 8475 3574 8470 3570 8467 3573 8464
      3571 8462 3565 8462 3535 8486 3525 8496
TIME...MOT...LOC 2022Z 272DEG 39KT 3568 8495 3539 8533

MJB
Special weather statement, Jul 14, 4:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT THU JUL 14 2016

TNZ012-013-035-036-067>069-071-083-142130-
RHEA TN-ROANE TN-KNOX TN-CAMPBELL TN-SCOTT TN-NW BLOUNT TN-LOUDON TN-
ANDERSON TN-MORGAN TN-
424 PM EDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...CAMPBELL...WESTERN
KNOX...NORTHEASTERN RHEA...NORTHWESTERN BLOUNT...ANDERSON...ROANE...
LOUDON AND MORGAN COUNTIES UNTIL 530 PM EDT...

AT 422 PM EDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ONEIDA TO 6 MILES NORTHWEST OF
WARTBURG TO 7 MILES WEST OF ROCKWOOD. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...LA FOLLETTE...
KINGSTON...ROCKWOOD...LOUDON...ONEIDA...WARTBURG...FARRAGUT...
FAIRVIEW...OLIVER SPRINGS...LOUISVILLE...JACKSBORO...HUNTSVILLE...
MIDTOWN...HELENWOOD...HARRIMAN AND JELLICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3659 8398 3647 8394 3630 8397 3627 8401
      3623 8398 3603 8402 3559 8417 3562 8419
      3562 8425 3563 8425 3564 8428 3567 8432
      3564 8437 3567 8443 3578 8489 3583 8477
      3591 8468 3599 8472 3606 8479 3660 8461
TIME...MOT...LOC 2022Z 283DEG 28KT 3657 8454 3618 8466 3584 8480

TD
Local storm report, Jul 14, 4:30 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
07/14/2016                   MARION             TN   911 CALL CENTER

            A FEW TREES DOWN ACROSS THE COUNTY FROM 4 TO 420PM

&&

MBLACK

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:05 PM EDTSpecial Weather StatementMRXMcMinn40 min
Jul 13, 9:14 PM EDTSevere Thunderstorm WarningMRXMcMinn46 min
Jul 13, 10:12 PM EDTSpecial Weather StatementMRXLoudon48 min
Jul 13, 10:35 PM EDTSpecial Weather StatementMRXPolk40 min
Jul 13, 10:51 PM EDTSpecial Weather StatementMRXBlount54 min
Jul 14, 8:55 AM EDTSpecial Weather StatementMRXCampbell50 min
Jul 14, 10:12 AM EDTSpecial Weather StatementMRXGrainger, Hancock48 min
Jul 14, 10:50 AM EDTSpecial Weather StatementMRXHancock, Hawkins40 min
Jul 14, 11:32 AM EDTSpecial Weather StatementMRXGreene, Hawkins, Sullivan, Washington43 min
Jul 14, 12:46 PM EDTSpecial Weather StatementMRXJohnson44 min
Jul 14, 1:16 PM EDTSpecial Weather StatementMRXCarter44 min
Jul 14, 1:17 PM EDTSpecial Weather StatementMRXJohnson43 min
Jul 14, 2:48 PM EDTSpecial Weather StatementMRXMarion42 min
Jul 14, 3:10 PM EDTSpecial Weather StatementMRXRoane35 min
Jul 14, 3:27 PM EDTSpecial Weather StatementMRXLoudon48 min
Jul 14, 3:39 PM EDTSpecial Weather StatementMRXLoudon51 min
Jul 14, 3:52 PM EDTSpecial Weather StatementMRXMarion38 min
Jul 14, 4:09 PM EDTSpecial Weather StatementMRXMcMinn, Monroe, Polk51 min
Jul 14, 4:11 PM EDTSpecial Weather StatementMRXSequatchie34 min
Jul 14, 4:22 PM EDTSpecial Weather StatementMRXBledsoe, Meigs, Rhea38 min
Jul 14, 4:24 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Loudon, Morgan, Roane, Scott66 min
Jul 14, 4:28 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie47 min
Jul 14, 4:34 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk41 min
Jul 14, 4:45 PM EDTSevere Thunderstorm WarningMRXHancock45 min
Jul 14, 4:56 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Union49 min
Jul 14, 5:02 PM EDTSevere Thunderstorm WarningMRXMcMinn, Monroe43 min
Jul 14, 5:30 PM EDTSpecial Weather StatementMRXHancock, Hawkins45 min
Jul 14, 5:38 PM EDTSpecial Weather StatementMRXGrainger, Union37 min
Jul 14, 5:45 PM EDTSpecial Weather StatementMRXGreene, Hamblen45 min
Jul 14, 6:13 PM EDTSpecial Weather StatementMRXCocke47 min
Jul 14, 6:19 PM EDTSpecial Weather StatementMRXHawkins41 min
Jul 14, 6:25 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Jul 14, 7:16 PM EDTSpecial Weather StatementMRXCarter, Unicoi, Washington44 min
Jul 14, 7:59 PM EDTSpecial Weather StatementMRXCarter46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.